Thunderstorm Wind, Scotts Bluff
- When
- July 29, 8:52 PM MST to 8:53 PM MST
- Where
- Scotts Bluff County, 12 mi SW of Gering
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.700, -103.833
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM MST, 7 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 29 2004 .SHORT TERM...NORTHWEST FLOW WILL BE ALOFT TONIGHT AND FRIDAY WITH A SHORT WAVE MOVING ACROSS THE CWA LATE THIS AFTERNOON AND THIS EVENING. SOUTHERLY WINDS EAST OF THE MTNS THIS EVENING WILL BECOME NORTHERLY BY EARLY FRIDAY...AS A WEAK COLD FRONT MOVES SOUTH OF THE AREA. BY FRIDAY AFTERNOON...SURFACE WINDS WILL BECOME WEST. LOW LEVELS WILL REMAIN DRY TONIGHT AND FRIDAY...BUT MID LEVEL MOISTURE WILL BE PRESENT. LIS WILL BE FROM -2 TO -4 THIS EVENING WITH CAPES FROM 500 TO 700 J/KG. 500 WINDS ARE 30 KTS OR GREATER. WILL MENTION SCATTERED THUNDERSTORMS THIS EVENING...WITH SOME SEVERE STORMS LIKELY IN THE NEBRASKA PANHANDLE. THETA E RIDGE AXIS SHIFTS RAPIDLY TO THE EAST AS THE SHORT WAVE MOVES ACROSS THE AREA...SO SEVERE STORMS SHOULD NOT CONTINUE MUCH PAST SUNSET. ON FRIDAY...AIRMASS IS ONLY SLIGHTLY UNSTABLE WITH WEAK CAPES. WILL GO WITH DRY CONDITION FOR FRIDAY AFTERNOON. .LONG TERM...WARMER AND GENERALLY DRY AS THE UPPER RIDGE BUILDS OVER THE MOUNTAIN STATES SATURDAY AND THROUGH MUCH OF NEXT WEEK. A FEW DISTURBANCES MOVING THROUGH THE RIDGE WILL TRIGGER ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS MAINLY FOCUSED ON THE HIGHER TERRAIN. THE FIRST OF THESE WILL RACE ALONG THE COLORADO AND WYOMING BORDER SUNDAY AFTERNOON. SOME RESIDUAL SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH TUESDAY. THE RIDGE WILL TILT EASTWARD AT MID WEEK UNDER THE INFLUENCE OF A LOW PRESSURE SYSTEM MOVING INTO SOUTHERN CANADA. TEMPERATURES WILL START TO FALL SLIGHTLY ON THURSDAY. HOWEVER CONDITIONS REMAIN GENERALLY DRY. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/DCC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT THU JUL 29 2004 NEZ001>003-019>021-054-055-WYZ059>070-301130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1002 AM MDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. MOIST AND UNSTABLE AIR WILL COMBINE WITH AN UPPER AIR WEATHER DISTURBANCE MOVING THROUGH NORTHWEST FLOW ALOFT TO CAUSE SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE THUNDERSTORMS EAST OF THE MOUNTAINS MAY PRODUCE HAIL AND STRONG WINDS. THE BEST LOW LEVEL MOISTURE AND INSTABILITY EAST OF THE MOUNTAINS WILL BE OVER THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY A FEW WEAK THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AS A WARMER AND MAINLY DRY WEATHER PATTERN SETS UP. LOWER ELEVATIONS OF SOUTH CENTRAL AND SOUTHEAST WYOMING WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE NEBRASKA PANHANDLE. KMD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 8 SE TORRINGTON 41.99N 104.07W
07/29/2004 0.88 INCH GOSHEN WY TRAINED SPOTTER
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 17 N BAYARD 42.00N 103.32W
07/29/2004 1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST ALLIANCE 42.10N 102.87W
07/29/2004 61 MPH BOX BUTTE NE OFFICIAL NWS OBS
ALLIANCE ASOS
&&
BANNNEZ001>003-019>021-054-055-WYZ059-060-064-066>070-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 742 PM MDT THU JUL 29 2004 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING HAS BEEN CANELLED... THUNDERSTORMS OVER SOUTHEAST WYOMING HAVE WEAKENED SINCE 7 PM. EVEN THOUGH SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED OVER SOUTHEAST WYOMING FOR THE REST OF THE EVENING...THE THREAT OF SEVERE WEATHER HAS ENDED. FOR THAT REASON THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING HAS BEEN CANCELLED. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR THE WESTERN NEBRASKA PANHANDLE. SEVERE STORMS ARE STILL POSSIBLE IN THE WESTERN NEBRASKA PANHANDLE UNTIL THAT TIME. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 25 SW DOUGLAS 42.50N 105.74W
07/29/2004 0.75 INCH CONVERSE WY PUBLIC
MOST HAIL 1/2 INCH. REPORT FROM SULLIVAN RANCH
&&
BANNNEZ001>003-019>021-054-055-300330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT THU JUL 29 2004 ...SEVERE THUNDERSTORM WATCH 671 FOR THE WESTERN NEBRASKA PANHANDLE HAS EXPIRED... THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE HAVE SLOWLY WEAKENED SINCE 8 PM. SOME OF THE STORMS WILL CONTINUE TO BE STRONG IN THE AREA BETWEEN CHADRON AND SIDNEY UNTIL 10 PM... WITH SMALL HAIL...WIND GUSTS TO 45 MPH...LIGHTNING AND MODERATE RAINFALL. THE THREAT OF WIDESPREAD SEVERE WEATHER HAS ENDED OVER THE WESTERN NEBRASKA PANHANDLE AND FOR THAT REASON THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. WEILAND
The Cheyenne radar (KCYS), 101 km away, was scanning. The volume nearest the first event began at 03:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413969.